Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 221, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 14, 2017, 11:51 PM CDT for Atchison County, Holt County, Missouri. It took effect at Oct 15, 2017, 1:50 AM CDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2017, 11:51 PM CDT (04:51 UTC)
- In effect from
- Oct 15, 2017, 1:50 AM CDT
- Expired
- Oct 16, 2017, 7:03 AM CDT
- In force
- 29 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7). The gauge peaked at 16.67 ft at Oct 15, 2017, 2:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
727
WGUS43 KEAX 150451
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1151 PM CDT Sat Oct 14 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-160451-
/O.NEW.KEAX.FL.W.0221.171015T0650Z-171016T1203Z/
/FFXM7.1.ER.171015T0650Z.171015T0900Z.171015T1203Z.NO/
1151 PM CDT Sat Oct 14 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Tarkio River at Fairfax.
* until Monday morning.
* At 11:15 PM Saturday the stage was 15.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and
continue to rise to near 17.3 feet by Sunday morning. The river
will fall below flood stage by Sunday morning.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 15.9 Sat 11 PM 17.3 Sunday morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$1 follow-up statement
760
WGUS83 KEAX 150929
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
429 AM CDT Sun Oct 15 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-160929-
/O.CON.KEAX.FL.W.0223.000000T0000Z-171017T0626Z/
/BLRM7.1.ER.171015T0626Z.171015T0900Z.171016T0626Z.UU/
429 AM CDT Sun Oct 15 2017
The Flood Warning continues for
The Big Creek at Blairstown.
* until late Monday night.
* At 4:00 AM Sunday the stage was 22.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Monday morning.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 22.9 Sun 04 AM 22.8 early this morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC005-087-150959-
/O.CAN.KEAX.FL.W.0221.000000T0000Z-171016T1203Z/
/FFXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
429 AM CDT Sun Oct 15 2017
The Flood Warning is cancelled for
The Tarkio River at Fairfax.
* At 3:15 AM Sunday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 16.7 feet. The
river will continue to fall to 13.1 feet by Monday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 16.6 Sun 03 AM 16.5 early this morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 14, 6:33 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Oct 14, 6:33 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 633 PM CDT Sat Oct 14 2017 .Discussion... Issued at 318 PM CDT SAT OCT 14 2017 Analysis and short range guidance continue to paint an ominous couple of hours this afternoon and early this evening. A strong upper shortwave trough is moving through the Rockies currently. Strong mid to upper level flow ahead of this wave is helping to produce 0-6km shear of 50 to 60 kts, mainly north of the surface front. But this strong shear is expected to overspread the region this evening. At the surface, the front is draped from central KS through NW MO and southern IA. Ongoing convection in northern KS/MO, aided by the LLJ, has helped to keep that area clouded and more stable. But south of the cloud cover, temperatures are in the 80s with dewpoints in the upper 60s and lower 70s. This highly anomalous warm and moist environment is already yielding 1500 to 2500 J/kg SBCAPE. Forecast soundings show this to be capped still so it will take the forcing of the front, which is very strong, to help force the convection later this afternoon. Models forecast the front to be moving into the northwestern portion of the forecast area this afternoon and advance quickly southeastward as the forcing from the upper wave encroaches upon the area. Convection is likely to develop over central KS, along/ahead of the front and then quickly track eastward into what should be a very favorable environment for severe thunderstorms with CAPE in the 2000 to 2500 J/KG range and 0-6km shear of 50+ kts. Even with winds veered to the south-southwest, helicity values are in the 200 to 250 m^2/s^2 range and may even be higher. Forecast hodographs show strong curvature in the 0-3 km range with much of this in the 0-1km depth. 0-3km shear of 30 to 40 kts from west to east favors mesovortex generation within any QLCS. Given the strong shear, moderate instability and high helicity, tornadoes look very possible from east central KS through central and perhaps to northeastern MO. This would be in initial supercell stages and also after the storms form into a QLCS. Also, given the strong winds throughout the atmosphere, damaging winds look likely. Additionally, with supercells or supercells within a line, large will be possible. The front that will force all of this activity should quickly move through the forecast area. Have sped up the exit of the precipitation tonight to match short-range model trends. Also, winds will increase quite a bit in the wake of the front. Have increased winds to the 20 to 30 mph range with higher gusts. For now, I don't anticipate wind advisory level winds, but there could be a few wind gusts of 40 mph given the strong downward momentum behind the front. Winds should decrease by sunrise as the area of potential vorticity shifts eastward. But it will still be windy with temperatures struggling to reach 60 degrees across the area. The rest of the forecast looks dry with temperatures climbing into the low to middle 70s, which is about 5 degrees above normal for this time of year. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 633 PM CDT SAT OCT 14 2017 Pre-front thunderstorms pushed through the terminals in the past couple of hours. The actual cold front will move through later this evening and might bring a secondary round of thunderstorms, though this second line will likely be more scattered in nature. Expect gusty northwest winds behind the front later tonight, with northwest winds persisting through Sunday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...Cutter
Hazardous weather outlook, Oct 14, 4:56 AM CDT, 18 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 456 AM CDT Sat Oct 14 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 456 AM CDT Sat Oct 14 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A chance of thunderstorms will be possible this morning generally north of the Interstate 70 corridor. Additional thunderstorms will develop this afternoon and evening along a cold front, and spread across the outlook area. Severe weather will be possible, with damaging wind gusts the greatest hazard, along with some potential for large hail and isolated tornadoes. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Oct 14, 8:37 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
837 PM CDT SAT OCT 14 2017
MOZ044>046-054-150230-
Johnson MO-Pettis MO-Cooper MO-Henry MO-
837 PM CDT SAT OCT 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY...PETTIS...
SOUTHWESTERN COOPER AND SOUTHEASTERN JOHNSON COUNTIES UNTIL 930 PM
CDT...
At 837 PM CDT, Doppler radar was tracking a strong thunderstorm near
Whiteman Afb, or 7 miles north of Windsor, moving east at 55 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sedalia, Windsor, Whiteman Air Force Base, La Monte, Pilot Grove,
Smithton, Green Ridge, Calhoun, Otterville, Whiteman Afb, Sedalia
Memorial Arpt and Clifton City.
A tornado watch remains in effect until 100 AM CDT for central and
west central Missouri.
LAT...LON 3871 9366 3893 9290 3869 9292 3869 9306
3853 9307 3854 9328 3851 9330 3851 9351
3847 9352 3847 9365
TIME...MOT...LOC 0137Z 258DEG 46KT 3863 9357
LeightonLocal storm report, Oct 14, 8:54 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
854 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST GREEN RIDGE 38.62N 93.41W
10/14/2017 E65 MPH PETTIS MO PUBLIC
&&
JWLocal storm report, Oct 14, 9:08 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
908 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND DMG 1 SSW HARRISONVILLE 38.64N 94.35W
10/14/2017 CASS MO PUBLIC
DELAYED REPORT...TREES DOWN AND DEBRIS IN
ROAD SOUTH OF HARRISONVILLE. REPORT VIA
SOCIAL MEDIA. TIME ESTIMATED TO RADAR.
&&
JWLocal storm report, Oct 14, 9:21 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST 1 NNE SEDALIA 38.71N 93.23W
10/14/2017 M58 MPH PETTIS MO AWOS
&&
JWLocal storm report, Oct 14, 9:41 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
941 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG 1 S SIBLEY 39.16N 94.20W
10/14/2017 JACKSON MO PUBLIC
DELAYED REPORT...MULTIPLE TREES DOWN ON
ROADWAYS. RELOCATED A FULL 110 GALLON WATER
TANK A SIGNIFICANT DISTANCE FROM ORIGINAL
LOCATION. REPORT VIA SOCIAL MEDIA.
&&
JWLocal storm report, Oct 14, 10:50 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1050 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 1 NNW RANDOLPH 39.17N 94.50W
10/14/2017 CLAY MO BROADCAST MEDIA
THE SIGN OF A FAIRFIELD INN ACROSS FROM
WORLDS OF FUN WAS BLOWN OVER. PHOTOS CAME TO
OUR OFFICE VIA TWITTER.
&&
JWLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:06 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 39 min |
| Oct 14, 7:40 PM CDT | Special Weather Statement | EAX | Randolph | 35 min |
| Oct 14, 7:42 PM CDT | Special Weather Statement | EAX | Howard | 33 min |
| Oct 14, 7:47 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 28 min |
| Oct 14, 8:17 PM CDT | Special Weather Statement | EAX | Henry | 43 min |
| Oct 14, 8:37 PM CDT | Special Weather Statement | EAX | Pettis | 53 min |
| Oct 14, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis, Saline | 47 min |
| Oct 14, 9:01 PM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette, Pettis, Saline | 3 hr |
| Oct 14, 9:04 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 41 min |
| Oct 15, 1:08 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 34 hr |
| Oct 15, 1:29 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 48 hr |
| Oct 15, 8:10 AM CDT | River Flood Warning | EAX | Cooper, Saline | 3 days |
| Oct 15, 12:28 PM CDT | Frost Advisory | EAX | Andrew, Atchison, Gentry, Holt, Nodaway, Worth | 20 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.